MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 130317
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Electrical Shorting (2926)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 06/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although we don¿t have evidence of the patient burn, we can confirm that a device malfunctioned based on photographic evidence.The device appears to have sent an electrical current through the side of the handpiece and burned a hole through the plastic casing.Root cause cannot be determined, however, based upon the ifu; a possible cause of this event could high power setting and long activation time.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one (1) device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of five reports, regarding eight devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to use lowest possible power setting on the associated electrosurgical unit capable of achieving desired surgical effect.Activation time should be as short as possible.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A customer reported that the 130317, electrosurgical pencil, reusable device was used in a tonsillectomy procedure on (b)(6)2025, and ¿the item burned the pt.The procedure was completed with another pen.¿.Per further assessment, the device "appears to have sent an electrical current through the side of the handpiece near the bottom.¿.The surgeon indicated the injury ¿appears to be third degree" burn.¿the surgical intervention that was required was a repair to the commissure and inside the patient's mouth.It took about 30 minutes for the doctor to repair.Since the burn, the patient has had one additional surgery on the commissure with a microflap closure to help prevent any lasting damage to their smile.That was also done as an outpatient procedure, and the patient is home recovering and being followed by the surgeon.¿.The surgery was completed with the use of an esu-valleylab force fx device and a delay of 30 minutes.Notice was received on 23jun2ddddd 2023 that the customer has reported this incident under medwatch report no.Mw5171323.A search of the complaint system has not found a complaint reported for this device/lot number during this timeframe.This report is being raised due to the reported injury of a third-degree burn to the patient.

Brand Name
CONMED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key22357069
Report Number3007305485-2025-00105
Device Sequence Number15453044
Product Code GEI
UDI-Device Identifier10653405002208
UDI-Public(01)10653405002208(17)300109(10)202501104
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K791137
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number130317
Device Lot Number202501104
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Initial Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESU-VALLEYLAB FORCE FX, SN: (B)(6)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age13 YR
Patient SexFemale
Patient EthnicityNon Hispanic